Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 86, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 15, 2008, 3:45 AM CDT for DeSoto County, Tate County, Tunica County, Mississippi; Crittenden County, Lee County, St. Francis County, Arkansas; Shelby County, Tennessee. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2008, 3:45 AM CDT (08:45 UTC)
- Expired
- Mar 15, 2008, 4:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Lee County, AR, St. Francis County, AR, DeSoto County, MS, Tate County, MS, Tunica County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 40 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 3:55 AM CDT | TSTM WND DMG | Robinsonville, MS | TREES AND POWER LINES DOWN. SIGNIFICANT DAMAGE TO THE CANOPIES OF TWO GAS STATIONS AS WELL AS A CAR WASH OUTBUILDING. OVERTURNED TRAILER AND IRRIGATION SYSTEM. |
| Mar 15, 4:10 AM CDT | TSTM WND DMG | Robinsonville, MS | TREES AND POWER LINES DOWN |
| Mar 15, 4:15 AM CDT | TSTM WND DMG | Hernando, MS | GOLFBALL SIZE HAIL NEAR TULANE AND FOG ROAD. NARROW AREA OF DEBRIS REPORTED ON ROADWAY |
| Mar 15, 4:15 AM CDT | HAIL 1.75 | Hernando, MS | GOLFBALL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 11:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 14, 11:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 150845
SVRMEG
ARC035-077-123-MSC033-137-143-TNC157-150930-
/O.NEW.KMEG.SV.W.0086.080315T0845Z-080315T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
345 AM CDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 430 AM CDT
* AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JERICHO TO
BRICKEYS...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
MARION TO 10 MILES SOUTHWEST OF HUGHES...AND MOVING SOUTHEAST AT 50
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMSBORO...SUNSET...EDMONDSON...WEST MEMPHIS...PINCKNEY...HORSESHOE
LAKE...ROBINSONVILLE...NORTH TUNICA...LAKE CORMORANT...DOWNTOWN
MEMPHIS...FRAYSER...MIDTOWN MEMPHIS...SOUTHWEST MEMPHIS...
LYNCHBURG...WALLS...WHITEHAVEN...EUDORA...HOLLYWOOD...PRICHARD...
HORN LAKE...PHILLIPP...SOUTHAVEN...SOUTHEAST MEMPHIS...ARKABUTLA...
GERMANTOWN...HERNANDO...OLIVE BRANCH...COLDWATER...LEWISBURG...
COLLIERVILLE AND SENATOBIA.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3510 8963 3500 8970 3499 8973 3495 8972
3457 8995 3479 9069 3539 9029
TIME...MOT...LOC 0845Z 298DEG 47KT 3526 9024 3482 9055
$$2 follow-up statements
000
WWUS54 KMEG 150904
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
404 AM CDT SAT MAR 15 2008
ARC035-077-123-MSC033-137-143-TNC157-150930-
/O.CON.KMEG.SV.W.0086.000000T0000Z-080315T0930Z/
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DESOTO MS-TUNICA MS-TATE MS-
SHELBY TN-
404 AM CDT SAT MAR 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHERN SHELBY...WESTERN TATE...NORTHERN TUNICA...DESOTO...
EASTERN CRITTENDEN...EASTERN ST. FRANCIS AND NORTHEASTERN LEE
COUNTIES...
AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES EAST OF SUNSET TO
ROBINSONVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
MARION TO 14 MILES SOUTHEAST OF HUGHES...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOWNTOWN MEMPHIS...WALLS...FRAYSER...MEMPHIS...SOUTHWEST MEMPHIS...
PRICHARD...LYNCHBURG...HOLLYWOOD...WHITEHAVEN...MIDTOWN MEMPHIS...
EUDORA...PHILLIPP...HORN LAKE...SOUTHAVEN...ARKABUTLA...SOUTHEAST
MEMPHIS...HERNANDO...GERMANTOWN...OLIVE BRANCH...SENATOBIA...
COLDWATER...LEWISBURG AND COLLIERVILLE.
LAT...LON 3530 9007 3529 9007 3529 9005 3510 8963
3500 8970 3499 8973 3495 8972 3457 8995
3477 9060 3538 9025
TIME...MOT...LOC 0904Z 284DEG 48KT 3524 9003 3476 9029
$$
TLSJR000
WWUS54 KMEG 150914
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
412 AM CDT SAT MAR 15 2008
ARC077-123-150922-
/O.CAN.KMEG.SV.W.0086.000000T0000Z-080315T0930Z/
LEE AR-ST. FRANCIS AR-
412 AM CDT SAT MAR 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. FRANCIS AND
NORTHEASTERN LEE COUNTIES IS CANCELLED...
AT 412 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3530 9007 3529 9007 3510 8963 3500 8970
3499 8973 3495 8972 3457 8995 3472 9038
3534 9022
TIME...MOT...LOC 0912Z 284DEG 48KT 3521 8998 3473 9017
$$
ARC035-MSC033-137-143-TNC157-150930-
/O.CON.KMEG.SV.W.0086.000000T0000Z-080315T0930Z/
CRITTENDEN AR-DESOTO MS-TUNICA MS-TATE MS-SHELBY TN-
412 AM CDT SAT MAR 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHERN SHELBY...WESTERN TATE...NORTHEASTERN TUNICA...DESOTO AND
EASTERN CRITTENDEN COUNTIES...
AT 412 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRAYSER TO
HOLLYWOOD...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF MIDTOWN
MEMPHIS TO 14 MILES SOUTHWEST OF HERNANDO...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITEHAVEN...HORN LAKE...SOUTHAVEN...ARKABUTLA...SOUTHEAST MEMPHIS...
COLDWATER...GERMANTOWN...OLIVE BRANCH...SENATOBIA...LEWISBURG AND
COLLIERVILLE.
.HAIL UP TO GOLF BALL SIZE HAIL HAS BEEN REPORTED IN LAKE CORMORANT
MISSISSIPPI WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3530 9007 3529 9007 3510 8963 3500 8970
3499 8973 3495 8972 3457 8995 3472 9038
3534 9022
TIME...MOT...LOC 0912Z 284DEG 48KT 3521 8998 3473 9017
$$
TLSJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:16 AM CDT, 29 minutes earlier.
Area forecast discussion, Mar 15, 3:16 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 316 AM CDT SAT MAR 15 2008 .DISCUSSION... A VERY ACTIVE SEVERE WEATHER SITUATION CONTINUES DURING THE EARLY MORNING HOURS ACROSS THE MID SOUTH. A WARM FRONT WAS DRAPED FROM SOUTHEAST AR TO NORTHEAST MS AS OF 3 AM CDT. AREAS ALONG AND NORTH OF THIS FRONT WERE UNDER THREAT OF LARGE HAIL...DAMAGING WINDS AND LOCALIZED HEAVY RAIN. A SURFACE LOW WILL MOVE NORTHEASTWARD ALONG THIS BOUNDARY THROUGH MID MORNING AND THE LEFT ENTRANCE REGION OF AN H3 130 KNOT JET STREAK WILL PROVIDE THE DYNAMICS FOR ANOTHER ROUND OF SEVERE WEATHER THROUGH SUNRISE. SATELLITE AND WSR-88D DATA SHOWS AN INBOUND LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS NORTHERN AR AT THIS TIME IN ADVANCE OF AN H5 SHORTWAVE TROUGH. CURRENT SEVERE THUNDERSTORM WATCHES IN EFFECT LOOK GOOD. WILL SEE RESIDUAL SHOWERS AND THUNDERSTORMS LATER TODAY BEHIND THE SHORTWAVE. HIGH PRESSURE ALOFT BUILDS INTO THE REGION SUNDAY AND PERSISTS INTO MONDAY FOR MOSTLY CLEAR SKIES. BY MONDAY NIGHT...GULF MOISTURE WILL BEGIN STREAMING NORTHWARD AS AN H5 UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY PULLS OUT OF THE DESERT SOUTHWEST. THE 00 UTC GFS IS DEEPER WITH THIS SYSTEM THAN THE 00 UTC ECMWF. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT AHEAD OF THIS SYSTEM. ANOTHER HIGH PRESSURE RIDGE BUILDS INTO THE REGION THURSDAY AND FRIDAY FOR TRANQUIL WEATHER AND NEAR NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... MEM 62 41 61 45 / 50 10 10 10 MKL 59 37 59 41 / 70 10 10 10 JBR 59 38 57 42 / 60 10 10 10 TUP 68 40 63 44 / 50 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && OKULSKI
Hazardous weather outlook, Mar 15, 3:12 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 312 AM CDT SAT MAR 15 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 312 AM CDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS PORTIONS OF THE MID SOUTH. SOME MAY BE SEVERE WITH THE PRIMARY THREAT OF LARGE HAIL. DAMAGING WINDS AND LOCALIZED HEAVY RAIN WILL ALSO BE POSSIBLE. THESE STORMS WILL MOVE EAST WITH AN END TO THE SEVERE WEATHER THREAT BY MIDDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON AND TUESDAY NIGHT AHEAD OF A POWERFUL UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... THE NATIONAL WEATHER SERVICE REQUESTS ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND LAW ENFORCEMENT THROUGH THIS MORNING. OKULSKI
In the hours before
Local storm report, Mar 15, 2:15 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
215 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL CRAWFORDSVILLE 35.23N 90.33W
03/14/2008 E1.25 INCH CRITTENDEN AR TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL
1135 PM HAIL 9 E DOWNTOWN MEMPHIS 35.13N 89.89W
03/14/2008 E0.75 INCH SHELBY TN TRAINED SPOTTER
1144 PM HAIL 3 NE TUPELO 34.29N 88.69W
03/14/2008 M0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.
1155 PM HAIL 5 SE JONESBORO 35.77N 90.62W
03/14/2008 M0.25 INCH CRAIGHEAD AR TRAINED SPOTTER
PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.
1200 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M1.75 INCH DESOTO MS EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.88 INCH DESOTO MS COUNTY OFFICIAL
NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.75 INCH DESOTO MS TRAINED SPOTTER
0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.
1225 AM HAIL COLLIERVILLE 35.06N 89.68W
03/15/2008 E1.75 INCH SHELBY TN TRAINED SPOTTER
1225 AM HAIL CASH 35.80N 90.93W
03/15/2008 E0.88 INCH CRAIGHEAD AR LAW ENFORCEMENT
1230 AM HAIL WEST MEMPHIS 35.15N 90.18W
03/15/2008 E1.25 INCH CRITTENDEN AR TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL. GROUND COVERED
1231 AM HAIL CRAWFORDSVILLE 35.23N 90.33W
03/15/2008 M1.75 INCH CRITTENDEN AR COUNTY OFFICIAL
GOLF BALL SIZE HAIL REPORTED IN CRAWFORDSVILLE.
1233 AM HAIL BARTLETT 35.22N 89.84W
03/15/2008 E1.00 INCH SHELBY TN PUBLIC
QUARTER SIZE HAIL REPORTED IN BARTLETT.
1235 AM HAIL 19 SW SOMERVILLE 35.04N 89.59W
03/15/2008 E0.75 INCH FAYETTE TN NWS EMPLOYEE
1240 AM HAIL LAKELAND 35.24N 89.73W
03/15/2008 E0.88 INCH SHELBY TN TRAINED SPOTTER
1244 AM HAIL MARION 35.21N 90.20W
03/15/2008 E1.00 INCH CRITTENDEN AR TRAINED SPOTTER
1255 AM HAIL 3 N BARTLETT 35.26N 89.84W
03/15/2008 M0.75 INCH SHELBY TN TRAINED SPOTTER
1255 AM HAIL JONESBORO 35.82N 90.69W
03/15/2008 E0.88 INCH CRAIGHEAD AR LAW ENFORCEMENT
0105 AM HAIL 8 SW MILLINGTON 35.25N 89.99W
03/15/2008 E0.88 INCH SHELBY TN TRAINED SPOTTER
0111 AM HAIL BAY 35.74N 90.56W
03/15/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
0128 AM HAIL 2 N ELLENDALE 35.26N 89.83W
03/15/2008 E0.88 INCH SHELBY TN TRAINED SPOTTER
0135 AM HAIL LEPANTO 35.61N 90.33W
03/15/2008 E0.75 INCH POINSETT AR PUBLIC
0148 AM HAIL DYESS 35.59N 90.21W
03/15/2008 E0.75 INCH MISSISSIPPI AR EMERGENCY MNGR
&&
TLSJRSpecial weather statement, Mar 15, 2:38 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 238 AM CDT SAT MAR 15 2008 TNZ050-150815- HAYWOOD TN- 238 AM CDT SAT MAR 15 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF NUTBUSH TO 12 MILES WEST OF DANCYVILLE AT 238 AM CDT...MOVING EAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS HAVE HAD A HISTORY OF LARGE HAIL AND COULD BECOME SEVERE AGAIN. PEOPLE IN HAYWOOD COUNTY...INCLUDING THE CITY OF BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY.. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Mar 15, 2:45 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 245 AM CDT SAT MAR 15 2008 ARZ018-026-150815- CRAIGHEAD AR-GREENE AR- 245 AM CDT SAT MAR 15 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF BONO AT 245 AM CDT...MOVING EAST AT 50 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD AND GREENE COUNTIES...INCLUDING THE CITIES OF BONO...BROOKLAND...JONESBORO AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 AM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Mar 15, 3:17 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
317 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 9 E DOWNTOWN MEMPHIS 35.13N 89.89W
03/14/2008 E0.75 INCH SHELBY TN TRAINED SPOTTER
1135 PM HAIL CRAWFORDSVILLE 35.23N 90.33W
03/14/2008 E1.25 INCH CRITTENDEN AR TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL
1144 PM HAIL 3 NE TUPELO 34.29N 88.69W
03/14/2008 M0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.
1155 PM HAIL 5 SE JONESBORO 35.77N 90.62W
03/14/2008 M0.25 INCH CRAIGHEAD AR TRAINED SPOTTER
PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.
1200 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M1.75 INCH DESOTO MS EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.75 INCH DESOTO MS TRAINED SPOTTER
0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.88 INCH DESOTO MS COUNTY OFFICIAL
NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.
1225 AM HAIL CASH 35.80N 90.93W
03/15/2008 E0.88 INCH CRAIGHEAD AR LAW ENFORCEMENT
1225 AM HAIL COLLIERVILLE 35.06N 89.68W
03/15/2008 E1.75 INCH SHELBY TN TRAINED SPOTTER
1230 AM HAIL WEST MEMPHIS 35.15N 90.18W
03/15/2008 E1.25 INCH CRITTENDEN AR TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL. GROUND COVERED
1231 AM HAIL CRAWFORDSVILLE 35.23N 90.33W
03/15/2008 M1.75 INCH CRITTENDEN AR COUNTY OFFICIAL
GOLF BALL SIZE HAIL REPORTED IN CRAWFORDSVILLE.
1233 AM HAIL BARTLETT 35.22N 89.84W
03/15/2008 E1.00 INCH SHELBY TN PUBLIC
QUARTER SIZE HAIL REPORTED IN BARTLETT.
1235 AM HAIL 19 SW SOMERVILLE 35.04N 89.59W
03/15/2008 E0.75 INCH FAYETTE TN NWS EMPLOYEE
1240 AM HAIL LAKELAND 35.24N 89.73W
03/15/2008 E0.88 INCH SHELBY TN TRAINED SPOTTER
1244 AM HAIL MARION 35.21N 90.20W
03/15/2008 E1.00 INCH CRITTENDEN AR TRAINED SPOTTER
1255 AM HAIL JONESBORO 35.82N 90.69W
03/15/2008 E0.88 INCH CRAIGHEAD AR LAW ENFORCEMENT
1255 AM HAIL 3 N BARTLETT 35.26N 89.84W
03/15/2008 M0.75 INCH SHELBY TN TRAINED SPOTTER
0105 AM HAIL 8 SW MILLINGTON 35.25N 89.99W
03/15/2008 E0.88 INCH SHELBY TN TRAINED SPOTTER
0111 AM HAIL BAY 35.74N 90.56W
03/15/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
0128 AM HAIL 2 N ELLENDALE 35.26N 89.83W
03/15/2008 E0.88 INCH SHELBY TN TRAINED SPOTTER
0135 AM HAIL LEPANTO 35.61N 90.33W
03/15/2008 E0.75 INCH POINSETT AR PUBLIC
0148 AM HAIL DYESS 35.59N 90.21W
03/15/2008 E0.75 INCH MISSISSIPPI AR EMERGENCY MNGR
0312 AM HAIL WYNNE 35.23N 90.79W
03/15/2008 E0.88 INCH CROSS AR PUBLIC
&&
TLSJRSpecial weather statement, Mar 15, 3:18 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 318 AM CDT SAT MAR 15 2008 ARZ048-150845- ST. FRANCIS AR- 318 AM CDT SAT MAR 15 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER PALESTINE AT 318 AM CDT...MOVING EAST AT 45 MPH. PEOPLE IN ST. FRANCIS COUNTY...INCLUDING THE CITIES OF FORREST CITY...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 AM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Mar 15, 3:34 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 334 AM CDT SAT MAR 15 2008 ARZ026>028-MOZ113-115-150900- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-DUNKLIN MO-PEMISCOT MO- 334 AM CDT SAT MAR 15 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES SOUTHWEST OF HORNERSVILLE TO TRUMANN AT 334 AM CDT...MOVING EAST AT 50 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD...DUNKLIN...MISSISSIPPI...PEMISCOT AND POINSETT COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...CARAWAY...GOSNELL... KEISER...LAKE CITY...LEACHVILLE...LUXORA...MANILA...MONETTE... OSCEOLA...STEELE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 AM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:54 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 21 min |
| Mar 15, 12:11 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc | 64 min |
| Mar 15, 12:13 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 47 min |
| Mar 15, 12:29 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 46 min |
| Mar 15, 12:40 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 41 min |
| Mar 15, 4:11 AM CDT | Flash Flood Warning | MEG | DeSoto, Tunica | 3 hr |
| Mar 15, 4:29 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Tate | 46 min |
| Mar 15, 4:40 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 50 min |
| Mar 15, 5:10 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lee, Marshall, Prentiss, Tippah and 1 more | 50 min |
| Mar 15, 5:17 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Quitman, Tate | 43 min |
| Mar 15, 5:53 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo and 1 more | 52 min |
| Mar 15, 5:54 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Pontotoc, Tate and 1 more | 51 min |
| Mar 15, 6:41 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 35 min |
| Mar 15, 6:44 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Union | 33 min |
| Mar 15, 10:41 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 49 min |
| Mar 14, 11:27 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 48 min |
| Mar 14, 11:43 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, St. Francis | 47 min |
| Mar 14, 11:51 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 39 min |
| Mar 15, 12:21 AM CDT | Severe Thunderstorm Warning | MEG | Craighead | 39 min |
| Mar 15, 12:28 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 47 min |
| Mar 15, 12:34 AM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence | 19 min |
| Mar 15, 12:51 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 39 min |
| Mar 15, 1:00 AM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 20 min |
| Mar 15, 1:01 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 44 min |
| Mar 15, 1:03 AM CDT | Severe Thunderstorm Warning | MEG | Craighead | 42 min |
| Mar 15, 1:09 AM CDT | Severe Thunderstorm Warning | MEG | Randolph | 36 min |
| Mar 15, 1:30 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 45 min |
| Mar 15, 1:56 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 49 min |
| Mar 15, 2:34 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 56 min |
| Mar 15, 3:27 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 18 min |
| Mar 15, 4:01 AM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 44 min |
| Mar 15, 9:59 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 46 min |
| Mar 15, 12:15 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 45 min |
| Mar 15, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Shelby, Tipton | 47 min |
| Mar 15, 10:27 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Severe Thunderstorm Warnings in Arkansas, 2008Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.